Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 22, 2000, 12:55 AM CST for Upton County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 22, 2000, 12:55 AM CST (06:55 UTC)
- Expired
- Mar 22, 2000, 2:00 AM CST
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 1:05 AM CST | Hail 1.75 | Rankin, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 220656 SVRMAF TXC461-220800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1255 AM CST WED MAR 22 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPTON COUNTY IN TEXAS * UNTIL 200 AM CST * AT 1250 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF RANKIN...MOVING NORTH AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... RANKIN AND MIDKIFF. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SE<VERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3112 10214 3111 10180 3162 10179 3163 10218
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:24 AM CST, 31 minutes earlier.
Area forecast discussion, Mar 22, 12:24 AM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1224 AM CST WED MAR 22 2000 DUE TO ONGOING SEVERE WEATHER...ROUTINE PUBLIC PRODUCTS WILL BE DELAYED THIS MORNING. HOPE TO HAVE THE ZONE FORECASTS OUT BY 600 AM. APOLOGIES FOR ANY INCONVENIENCES...70. .MAF... TX...NONE. NM...NONE. MARTIN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:09 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 51 min |
| Mar 21, 7:18 PM CST | Tornado Warning | MAF | Scurry | 42 min |
| Mar 21, 7:59 PM CST | Severe Thunderstorm Warning | MAF | Scurry | 31 min |
| Mar 21, 11:38 PM CST | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 67 min |
| Mar 22, 12:10 AM CST | Severe Thunderstorm Warning | MAF | Ward, Winkler | 65 min |
| Mar 22, 12:21 AM CST | Tornado Warning | MAF | Ward, Winkler | 54 min |
| Mar 22, 12:38 AM CST | Tornado Warning | MAF | Andrews | 37 min |
| Mar 22, 12:46 AM CST | Tornado Warning | MAF | Ector | 44 min |
| Mar 22, 12:49 AM CST | Flash Flood Warning | MAF | Andrews, Gaines | 2 hr |
| Mar 22, 12:54 AM CST | Tornado Warning | MAF | Gaines | 36 min |
| Mar 22, 1:09 AM CST | Tornado Warning | MAF | Winkler | 36 min |
| Mar 22, 1:20 AM CST | Tornado Warning | MAF | Ector | 55 min |
| Mar 22, 1:32 AM CST | Severe Thunderstorm Warning | MAF | Gaines | 58 min |
| Mar 22, 1:56 AM CST | Flash Flood Warning | MAF | Andrews, Gaines | 2 hr |
| Mar 22, 2:08 AM CST | Tornado Warning | MAF | Andrews, Ector | 52 min |
| Mar 22, 2:40 AM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 22, 2:57 AM CST | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 63 min |
| Mar 22, 3:57 AM CST | Severe Thunderstorm Warning | MAF | Dawson | 48 min |
| Mar 22, 4:00 AM CST | Severe Thunderstorm Warning | MAF | Martin | 45 min |
| Mar 22, 4:18 AM CST | Flash Flood Warning | MAF | Martin | 117 min |
| Mar 22, 4:23 AM CST | Flash Flood Warning | MAF | Andrews | 2 hr |
| Mar 22, 4:30 AM CST | Flash Flood Warning | MAF | Gaines | 2 hr |
| Mar 22, 4:43 AM CST | Severe Thunderstorm Warning | MAF | Borden, Dawson | 62 min |
| Mar 22, 5:33 AM CST | Flash Flood Warning | MAF | Dawson | 3 hr |
| Mar 22, 1:45 PM CST | Tornado Warning | MAF | Pecos | 30 min |
| Mar 22, 2:15 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| Mar 22, 2:35 PM CST | Severe Thunderstorm Warning | MAF | Upton | 40 min |
| Mar 22, 2:59 PM CST | Tornado Warning | MAF | Upton | 31 min |
| Mar 22, 3:15 PM CST | Tornado Warning | MAF | Upton | 30 min |
| Mar 22, 3:16 PM CST | Severe Thunderstorm Warning | MAF | Borden | 29 min |
| Mar 22, 3:26 PM CST | Severe Thunderstorm Warning | MAF | Martin, Midland | 49 min |
| Mar 22, 3:53 PM CST | Flash Flood Warning | MAF | Pecos, Upton | 3 hr |
| Mar 22, 3:53 PM CST | Tornado Warning | MAF | Pecos | 37 min |
| Mar 22, 4:03 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 42 min |
| Mar 22, 4:22 PM CST | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| Mar 22, 4:29 PM CST | Tornado Warning | MAF | Upton | 46 min |
| Mar 22, 4:38 PM CST | Severe Thunderstorm Warning | MAF | Ector | 52 min |
| Mar 22, 4:47 PM CST | Severe Thunderstorm Warning | MAF | Glasscock | 43 min |
| Mar 22, 4:54 PM CST | Tornado Warning | MAF | Glasscock | 51 min |
| Mar 22, 5:16 PM CST | Severe Thunderstorm Warning | MAF | Howard | 44 min |
| Mar 22, 5:19 PM CST | Tornado Warning | MAF | Upton | 26 min |
| Mar 22, 5:23 PM CST | Severe Thunderstorm Warning | MAF | Crane, Pecos | 52 min |
| Mar 22, 5:34 PM CST | Flash Flood Warning | MAF | Crane, Glasscock, Midland, Pecos, Upton | 2 hr |
| Mar 22, 5:42 PM CST | Tornado Warning | MAF | Howard | 33 min |
| Mar 22, 5:44 PM CST | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 46 min |
| Mar 22, 5:53 PM CST | Tornado Warning | MAF | Mitchell | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.